Back to Ask the Diabetes Team Ask the Diabetes Team

From Easton, Pennsylvania, USA:

My five-year-old son has type 1 diabetes. Recently, he had a bad case of poison ivy. Our doctor said normally they would give him a cortisone shot, but because of his diabetes, they would only prescribe a cortisone cream. Why could he not have the shot?


He could be treated with cortisone, pills or shots, but this would almost immediately send his blood glucose levels zooming. So, if he could be managed without such added diabetes stress, this is usually preferable, although not always possible.


Original posting 1 Dec 2007
Posted to Other Medications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.